Jump to content
CrazyBoards.org

Not sure what is going on...


Recommended Posts

Alright, here is the deal:

Several weeks back (8 or so) I was in a classic (for me) mixed episode (I am BP I). My docs agreed that was the case and they told me to start taking more drugs. I have no problem with that. I am now taking all my drugs at twice what they originally ordered (so that means...Epival (depakote) at 1500 mg, Seroquel at 300 mg and Celexa at 20 or 40 mg (I can never remember what a single pill is, and I take two).

Great, nothing too dramatic there, I understand that. I usually react well to the meds, and they are usually pretty effective for me withing a few weeks. Now, it has bee 8 weeks, and I am still feeling off. To make matters worse, I have lost the ability to focus on anything for anything longer than perhaps 20 minutes and I am easily distracted. I cannot even start to read a novel, as I cannot keep track of the story or much else. Music is an irritation right now. This is completely different for me. Usually, music is my solace, but right now it is annoying me.

Given that I am taking 100 mg of Seroquel before I trot off to bed, one would think that I would sleep well, but I do not. Nope, I get perhaps a decent 4 hours, but usually it is a fitful sleep where I wake often.

I am in unfamiliar territory here, and I do not know whether I am still cycling in a mixed episode or if this is side-effects of the drugs. I still have some of my typical symptoms, but I am not sure how the increase in drugs is affecting this. I am going to try and see one of my docs, but I not sure what to tell them.

Anyone ever been through this? Should I expect to see my doses increase?

Thanks

Link to comment
Share on other sites

Since the meds have worked well for you in the past, I would guess that its a matter of the mixed state symptoms still breaking through, though eight weeks at doubled dose is a pretty hefty blanket. You still have plenty of room for safe dosage increases.

I think an office visist with the pdoc is warranted at this point. Just tell him what dosage you've been taking and what your symptoms are. Don't try to present a solved problem yourself. That's the pdocs job.

Perhaps he may bump on or the other up a little bit more, have things settle down for a month or two, reevaluate and then be able to ease back down on the meds once things are under control again.

Hang in there and hopefully things will settle down shortly.

a.m.

Link to comment
Share on other sites

You should definitely talk to your pdoc about it. I've been in the same boat, and even after the meds change, it was like it got worse. So the pdoc changed the meds once again, and I finally got my life back on track. I feel for you, going through this, I remember how awful it was.

Best Wishes

~Sebrina

Link to comment
Share on other sites

I am in unfamiliar territory here, and I do not know whether I am still cycling in a mixed episode or if this is side-effects of the drugs. I still have some of my typical symptoms, but I am not sure how the increase in drugs is affecting this. I am going to try and see one of my docs, but I not sure what to tell them.

Perhaps you can print out what you just wrote and take it to them. Or perhaps try writing it down on paper and then taking that in to the doctor.

I totally understand about the symptoms that keep coming back. I feel like that a lot, it seems. It's like keeping a huge beach ball under water. It damn hard and it just keeps popping up no matter what you seem to do.

As I said in another thread, the only time I feel good is when I numb myself with a few ativans, but I know that isn't a long term solution.

Link to comment
Share on other sites

Thanks folks.

I managed to speak with my pdoc...he didn't feel that I needed to go in, he knows that if I call it must be serious. Anyway, he bumped the Seroquel another 100 mg, and he said (again) that I should keep an eye out (or my wife and friends should) for changes.

He is going on vacation for a while, and he told me that if things still do not get better that a bump of another 100 mg would be okay. I like that, the fact that my doc trusts me enough to "self-manage" my meds (within reason). He only asked that I see my other doc to keep her in the loop, and to ensure that if I need a new scrip she could do it.

Now I just have to get used to the higher dose of seroquel (again)

Cheers,

Castor

Link to comment
Share on other sites

Given that a lot of what you're describing sounds WAY more hypo/manic than anything else to me, esp. the not being able to read thing, I can't help wondering if the doubled dose of celexa might not be more AD than you quite need?

Link to comment
Share on other sites

Given that a lot of what you're describing sounds WAY more hypo/manic than anything else to me, esp. the not being able to read thing, I can't help wondering if the doubled dose of celexa might not be more AD than you quite need?

Oh yes, quite so...I did not adjust the Celexa. Nope, not that. Only the seroquel has increased.

As I write this, I am feeling the lovely effects of adding 50mg to my morning dose.

Yeah, I am going to be productive at work today *snicker*

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...